I am concerned about going back onto chemo?

Tagged: 

This topic contains 1 reply, has 2 voices, and was last updated by  kh0305 1 month, 4 weeks ago.

Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • #142689

    neilmaurer
    Participant

    I am 73 years old and was diagnosed with myeloma in 2016. I have had tumours in my back and abdomen, both removed by surgery. I am due to go back onto chemo in three weeks time. Following a SCT in November 2017 I had completed 36 cycles of ixamobid, dexamethasone and lenalidomide. I came off these for surgery in July – The Whipples Procedure – to remove a cyst on my pancreas. This is difficult surgery that also removes half the pancreas, the duodenum and part of the stomach. Since surgery I have been getting to grips with the new digestive system which has its ups and downs – good days and bad days. Fortunately my myeloma has been well under control for the last three years with clear blood tests every two months. I have recently had a CT and MRI scan which have also been clear of myeloma. I have never produced the proteins associated with myeloma. I am nervous about about adding the side effects of chemo again on top of the current symptons as I feel that I am gradually getting fit again and managing to walk further – also I love swimming which I hope to continue next week.
    Has anyone else been in this dilemma?

    #142948

    kh0305
    Participant

    Hi neilmaurer,
    I am one of the discussion forum volunteers that Myeloma UK recently introduced.

    Whilst I haven’t any experience of anything like you have been through, I just wanted to reach out and see how you were doing since your post. Have you now restarted your chemo? I hope that you aren’t suffering any significant side effects if so.

    Following my dad’s initial CTD treatment and SCT he was on Lenalidomide maintenance and luckily had no significant side effects though when he started on DVD for his first relapse he suffered a lot with digestive system issues and losing a lot of weight. He is now on a new combination which suits his body much better and he is back out in the garden laying his patio!

    His consultant has told him to make sure he doesn’t suffer and to speak up so they can do what they can to help him manage any possible side effects so I’d say if you are experiencing any particularly bad side effects speak with your consultant team and see if there is anything they can offer to help with them. I hope that you are feeling ok though and this hasn’t disrupted your progress following your whipples procedure x

Viewing 2 posts - 1 through 2 (of 2 total)

You must be logged in to reply to this topic.